Citalopram increase feeling worse? - Anxiety and Depre...

Anxiety and Depression Support
32,227 members33,582 posts

Citalopram increase feeling worse?

I've been on citalopram 20mg for 4 years and felt amazing. But they pooped out. I was given mirtazipine to take alongside my citalopram and after 8 weeks I hit rock bottom with depression and anxiety. My doc decided to take me off mirtazapine and increase my citalopram. I've been off mirtazipine for 6days and on 30mg of citalopram for 6 days. Have to increase to 40mg tomorrow. Has anyone had any success yet n upping their dose because right now I can barely function and seem to be getting side effects like nausea bad anxiety and depression seems to be bad too. How long does it take to work or how long do the side effects last because I can't cope and feel like I'm never going to get better x

8 Replies
oldestnewest

I’ve been on SSRIs for 30 years, and I go through a cycle with every med: it works pretty well for 3 or 4 years; then it doesn’t work and the doctor puts me on a different SSRI.

I’ve occasionally had some minor nausea and/or headaches the first two weeks or so, but that wears off.

One doctor put me on Wellbutrin, but that was a mistake; I felt even worse. But I know that everybody is different, and what works for one person may not work for another.

Reply

Thank you Kat63 for replying. How long does it normally take you before you start to feel better again after starting a new med? So wellbutrin has made you feel worse? I'm sorry to hear that. Hopefully you find one that works for you again. Anxiety seems to be my main side effect and in turn I feel as if that's making my depression worse. I just want to feel like me again! X

Reply

It takes between one and two weeks for meds to start working for me.

Reply

Wow that's pretty quick x I've heard it can take up to 6-8weeks for some people. Do you know if everytime I change my dose is it like resetting the clock on my side effects so to speak? X

Reply

I wouldn’t know. And I suspect everybody’s body and mind work a little bit differently. I think possibly the reason it tends to work quickly for me is the placebo effect: I know that I’m starting a new med, and just knowing that makes me feel better.

Reply

I wish my brain worked like that. I think because I'm so nervous about upping my dose tomorrow that it's making me feel worse. Thank you for the reply by the way. Have you ever had any success in increacing a dose of your meds when they seem to stop working?

Reply

Yes. But I would never do it without discussing it with my doctor first.

Reply

Yes definitely. This was advice from my doctor. I am only a week from upping 20mg to 30mg of citalopram and I have stopped my mirtazipine a week ago so not sure how that would effect me also. Just finding it hard right now so it's hard to think positive

Reply

You may also like...